Jun
2014

Q&A: Could lamictal for bipolar depression be causing adverse symptoms?

Ask A Doctor Question: 

In an effort to treat longterm bipolar depression I started taking a low dose of lamictal. I've been extra-tired in first half of day and not able to sleep at night, and experiencing stomach cramps. Already on 2-3mgs of ativan for anxiety. Could the lamictal be causing these adverse symptoms?

- Michael

Answer: 

Marian Blaesser Kahn, DNP - LocateADoc.com

Thank you for your question. Lamictal has a long list of potential side effects and those you describe could certainly be caused by lamictal. 
 
There are alternatives to this medication, which include other antipsychotics and antidepressants. Check with the provider that prescribed lamictal if your symptoms do not lessen over time. He may be able to suggest a different type of medication that is not as debilitating.
 

--Marian Blaesser Kahn, DNP
Royal Oak, MI

LocateADoc.com does not evaluate or guarantee the accuracy of any Ask A Doctor Q&A content. Read full conditions of use here.